Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 192, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2011, 7:59 PM CDT for Cooper County, Howard County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 10, 2011, 8:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cooper County, MO, Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 147 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2176 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS53 KEAX 110059
SVREAX
MOC053-089-110130-
/O.NEW.KEAX.SV.W.0192.110611T0059Z-110611T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COOPER COUNTY IN CENTRAL MISSOURI...
SOUTH CENTRAL HOWARD COUNTY IN CENTRAL MISSOURI...
* UNTIL 830 PM CDT
* AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
5 MILES SOUTHWEST OF ROCHEPORT...OR 5 MILES EAST OF
BOONVILLE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOOLDRIDGE AND ROCHEPORT.
INTERSTATE 70 BETWEEN MILEMARKERS 105 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3885 9253 3887 9269 3901 9273 3905 9253
3904 9253 3900 9256 3898 9256 3892 9249
TIME...MOT...LOC 0059Z 269DEG 12KT 3894 9264
WIND...HAIL 60MPH 1.00IN
$$
BOOKBINDER2 follow-up statements
872
WWUS53 KEAX 110114
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT FRI JUN 10 2011
MOC053-110124-
/O.CAN.KEAX.SV.W.0192.000000T0000Z-110611T0130Z/
COOPER MO-
814 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COOPER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3904 9254 3900 9256 3897 9255 3897 9256
3897 9261 3897 9263 3898 9270 3898 9273
3901 9273 3905 9253 3904 9253
TIME...MOT...LOC 0114Z 272DEG 14KT 3900 9269
$$
MOC089-110130-
/O.CON.KEAX.SV.W.0192.000000T0000Z-110611T0130Z/
HOWARD MO-
814 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
HOWARD COUNTY UNTIL 830 PM CDT...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES NORTHEAST OF BOONVILLE...MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN HOWARD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3904 9254 3900 9256 3897 9255 3897 9256
3897 9261 3897 9263 3898 9270 3898 9273
3901 9273 3905 9253 3904 9253
TIME...MOT...LOC 0114Z 272DEG 14KT 3900 9269
WIND...HAIL <50MPH 1.00IN
$$
BOOKBINDER412
WWUS53 KEAX 110127
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 PM CDT FRI JUN 10 2011
MOC089-110138-
/O.EXP.KEAX.SV.W.0192.000000T0000Z-110611T0130Z/
HOWARD MO-
827 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOWARD COUNTY
WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3904 9254 3900 9256 3897 9255 3897 9256
3897 9261 3897 9263 3898 9270 3898 9273
3901 9273 3905 9253 3904 9253
TIME...MOT...LOC 0128Z 272DEG 14KT 3900 9262
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:00 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 10, 7:00 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 700 PM CDT FRI JUN 10 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... ONGOING POST FRONTAL CONVECTION MOVING ACROSS PORTIONS OF FAR NORTHERN MISSOURI THIS AFTERNOON. MORNING CONVECTION HAD PUSHED THE EFFECTIVE FRONTAL BOUNDARY INTO PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI. THE BOUNDARY HAS SINCE STALLED AND IS NOW LIFTING BACK NORTH AS AMPLE DAYTIME HEATING IS NOW UNDERWAY SOUTH OF THE FRONT. THIS IS ALLOWING THE WARM SECTOR TO ONCE AGAIN BECOME MODERATELY UNSTABLE THIS AFTERNOON WITH MLCAPE VALUES CLIMBING TO 1500 TO 2000 J/KG. FURTHER DESTABILIZATION IS LIKELY TO CONTINUE OVER THE NEXT FEW HOURS AS TEMPERATURES ACROSS CENTRAL MISSOURI CLIMB INTO THE UPPER 80S TO LOWER 90S. SHORT RANGE GUIDANCE INDICATING AFTERNOON CONVECTIVE DEVELOPMENT ALONG THE FRONTAL BOUNDARY THIS AFTERNOON...PERHAPS INITIALLY WITHIN AGITATED CU FIELD ACROSS SOUTHEASTERN KANSAS. EXPECT ADDITIONAL DEVELOPMENT TO SPREAD EAST THIS AFTERNOON AS THE REMAINING INHIBITION IS ERODED. WHILE LOW LEVEL SHEAR IS RATHER WEAK ACROSS THE FORECAST AREA...MID LEVEL FLOW OF 40-45 KTS WILL CONTRIBUTE TO SUFFICIENT DEEP LAYER SHEAR FOR ORGANIZED CONVECTION. GIVEN THE WEAK LLVL WIND FIELDS...LARGE HAIL AND DAMAGING WINDS WILL BE THE BIGGEST THREAT WITH THE STRONGEST ACTIVITY. PRECIPITATION SHOULD PUSH SOUTH OF THE AREA BY TONIGHT AS THE COLD FRONT PUSHES THROUGH. BUFR FORECAST SOUNDINGS ALONG WITH SREF PROBABILITIES INDICATE POST FRONTAL STRATUS WILL BE POSSIBLE AND HAVE HELD ON TO CLOUD COVER THROUGH THE NIGHT. A FAIRLY DECENT DAY EXPECTED TOMORROW AS PRECIP REMAINS SOUTH OF THE AREA AND TEMPERATURES REMAIN IN THE 70S ACROSS MOST LOCATIONS. HOWEVER...THIS WILL BE FAIRLY SHORT LIVED AS THE NEXT UPPER SHORT WAVE TROUGH WITHIN A PREDOMINANT SOUTHWEST UPPER FLOW REGIME ACROSS THE PLAINS TRANSLATES ACROSS THE AREA. EXPECT RAIN CHANCES TO INCREASE MARKEDLY AS THIS WAVE MOVES THROUGH AND WILL KEEP HIGH CHC TO LIKELY POPS THROUGH THE DAY ON SUNDAY. THROUGH THE UPCOMING WORK WEEK...A LESS AMPLIFIED UPPER HEIGHT PATTERN WILL DEVELOP ACROSS THE CENTRAL CONUS LEADING TO LOWER CONFIDENCE IN PRECIP CHANCES THROUGH THIS TIME FRAME. THE NEXT SUBSTANTIAL UPPER WAVE TO AFFECT THE AREA LOOKS TO ARRIVE BY MIDWEEK BRINGING A FRONT INTO THE REGION. DEROCHE && .AVIATION... FOR THE 00Z TAFS...MVFR CONDITIONS ACROSS THE TERMINALS BEHIND A COLD FRONT ALTHOUGH SEEMS TO BE TEMPO CONDITION AT THIS TIME. EXPECT AN INCREASE IN THE STRATUS WHICH WILL BREAK OUT AROUND LATE MORNING TOMORROW. MEANWHILE...THE THUNDERSTORMS AHEAD OF THE FRONT SHOULD ALL BE WELL SOUTH AND EAST FOR THE REMAINDER OF THE PERIOD. ADOLPHSON && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 10, 6:52 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 652 PM CDT FRI JUN 10 2011 KSZ025-102-MOZ001>008-011>017-020>024-111115- ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN- ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO- 652 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KANSAS... NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND NORTHWEST MISSOURI. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING BUT AS COOLER AIR MOVES INTO THE REGION BEHIND THE FRONT THE THREAT OF SEVERE WEATHER WILL DIMINISH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BEGIN TO INCREASE IN COVERAGE LATE SATURDAY NIGHT AND INTO SUNDAY. BY SUNDAY AFTERNOON MODERATE INSTABILITY WILL BUILD ACROSS EASTERN KANSAS AND WESTERN MISSOURI AND WITH FAVORABLE SHEAR SEVERE THUNDERSTORMS WILL BE POSSIBLE. PERIODIC THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD ALTHOUGH THERE IS TOO MUCH UNCERTAINTY TO HIGHLIGHT A SPECIFIC PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. KSZ057-060-103>105-MOZ025-028>033-037>040-043>046-053-054-111115- MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 652 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KANSAS...NORTHEAST KANSAS...CENTRAL MISSOURI...NORTH CENTRAL MISSOURI AND WEST CENTRAL MISSOURI. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON TRIGGERING THUNDERSTORMS THROUGH PORTIONS OF NORTHEASTERN THROUGH CENTRAL AND WEST CENTRAL MISSOURI. MODERATE INSTABILITY AND FAVORABLE SHEAR WILL SUPPORT A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE FOR AREAS GENERALLY ALONG AND SOUTHEAST OF A KIRKSVILLE TO KANSAS CITY LINE. A FEW THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT HOURS BUT AS COOLER AIR MOVES INTO THE REGION BEHIND THE FRONT THE THREAT OF SEVERE WEATHER WILL DIMINISH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BEGIN TO INCREASE IN COVERAGE LATE SATURDAY NIGHT AND INTO SUNDAY. BY SUNDAY AFTERNOON MODERATE INSTABILITY WILL BUILD ACROSS EASTERN KANSAS AND WESTERN MISSOURI AND WITH FAVORABLE SHEAR SEVERE THUNDERSTORMS WILL BE POSSIBLE. PERIODIC THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD ALTHOUGH THERE IS TOO MUCH UNCERTAINTY TO HIGHLIGHT A SPECIFIC PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS EVENING FOR AREAS GENERALLY ALONG SOUTH AND EAST OF A KANSAS CITY TO KIRKSVILLE LINE. ADOLPHSON
In the hours before
Local storm report, Jun 10, 6:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 3 S SEDALIA 38.66N 93.23W
06/10/2011 M1.00 INCH PETTIS MO TRAINED SPOTTER
&&
BAILEYLocal storm report, Jun 10, 6:59 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 5 S SEDALIA 38.63N 93.23W
06/10/2011 E1.75 INCH PETTIS MO PUBLIC
&&
BAILEYLocal storm report, Jun 10, 7:00 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 5 S SEDALIA 38.63N 93.23W
06/10/2011 E2.00 INCH PETTIS MO TRAINED SPOTTER
&&
BAILEYLocal storm report, Jun 10, 7:09 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
709 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL SEDALIA 38.70N 93.23W
06/10/2011 E1.00 INCH PETTIS MO EMERGENCY MNGR
&&
BAILEYLocal storm report, Jun 10, 7:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
739 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL NEW FRANKLIN 39.02N 92.74W
06/10/2011 E1.75 INCH HOWARD MO LAW ENFORCEMENT
&&
BAILEYLocal storm report, Jun 10, 7:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL BOONVILLE 38.96N 92.75W
06/10/2011 E1.00 INCH COOPER MO TRAINED SPOTTER
&&
BAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 36 min |
| Jun 10, 7:12 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 33 min |
| Jun 10, 7:19 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| Jun 10, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 31 min |
| Jun 10, 8:24 PM CDT | Special Weather Statement | EAX | Howard | 21 min |
| Jun 10, 9:25 PM CDT | Special Weather Statement | EAX | Randolph | 35 min |
| Jun 10, 9:32 PM CDT | Special Weather Statement | EAX | Jackson | 43 min |
| Jun 10, 9:36 PM CDT | Special Weather Statement | EAX | Macon | 39 min |
| Jun 10, 10:52 PM CDT | Special Weather Statement | EAX | Grundy, Putnam, Sullivan | 38 min |
| Jun 10, 11:27 PM CDT | Special Weather Statement | EAX | Jackson | 33 min |
| Jun 10, 11:56 PM CDT | Special Weather Statement | EAX | Lafayette | 34 min |
| Jun 11, 12:06 AM CDT | Special Weather Statement | EAX | Ray | 39 min |
| Jun 11, 12:07 AM CDT | Special Weather Statement | EAX | Clay | 23 min |
| Jun 11, 12:42 AM CDT | Special Weather Statement | EAX | Ray | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.